MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO; HYPODERMIC

SMITHS MEDICAL ASD, INC. JELCO; HYPODERMIC
Model Number 4290
Medical Device Problem Codes Fluid/Blood Leak (1250); Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code Anaphylactic Shock (1703)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smiths medical sharps safety|jelco hypodermic needle-pro needles leaked medication.Reported after the nurse administered im epinephrine, it was noted that the needle had a hole and leak was observed on the patients skin.The medication was critical for the patient experiencing a severe allergic reaction as anterior, expiratory and inspiratory wheezing was noted along with intercostal retractions.Intravenous medication was resorted to then.The incident was given a stat priority following the failed intramuscular injection, as the patient was in distributive shock.Patient was reported to improve after receiving the intravenous route of administration.
 
Additional Manufacturer Narrative
Other, other text: the product was assembled and packaged 17-nov-20 on t-7 (168,000).Dhr review found no discrepancies or anomalies relevant to the complaint.Incoming records review for needle component ne482 (lot #'s 20i03-4, 20i07-4) and for pro component mp836 (lot # 83530305) found no issues relevant to the complaint.No product sample has been provided and the investigation could not confirm whether a quality related issue has resulted in the customer reported problem.The reported problem could not be verified and/or confirmed with confidence; therefore, no further action will be conducted at this time.Complaint information will continue to be monitored for any new information or adverse trends and take further actions accordingly.
 
Event or Problem Description
Investigation completed.No product was returned, attached in sme summary.

Brand Name
JELCO
Common Device Name
HYPODERMIC
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
MDR Report Key11624914
Report Number3012307300-2021-02885
Device Sequence Number3291824
Product Code FMI
UDI-Device Identifier20351688046823
UDI-Public20351688046823
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K923127
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/03/2025
Device Model Number4290
Device Catalogue Number4290
Device Lot Number4073942
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age5 YR